Alert archive / Kentucky / Wind Advisories in 2023

Wind Advisory 4, NWS Louisville, KY

February 8, 202349 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Feb 8, 2023, 2:15 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 9, 2023, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 2:15 AM CST (08:15 UTC)
In effect from
Feb 9, 2023, 12:00 AM CST
Expired
Feb 9, 2023, 6:00 PM CST
In force
18 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS73 KLMK 080815
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
315 AM EST Wed Feb 8 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082100-
/O.NEW.KLMK.WI.Y.0004.230209T0600Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
315 AM EST Wed Feb 8 2023 /215 AM CST Wed Feb 8 2023/

...WIND ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM
EST /6 PM CST/ THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of south central Indiana and central Kentucky.
 
* WHEN...From 1 AM EST /midnight CST/ to 7 PM EST /6 PM CST/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JML
5 follow-up statements
755 
WWUS73 KLMK 082049
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
349 PM EST Wed Feb 8 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090900-
/O.CON.KLMK.WI.Y.0004.230209T0600Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
349 PM EST Wed Feb 8 2023 /249 PM CST Wed Feb 8 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
TO 7 PM EST /6 PM CST/ THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph 
  expected.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...From 1 AM EST /midnight CST/ to 7 PM EST /6 PM CST/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Driving conditions will become difficult, especially for high-
  profile vehicles on west-to-east oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CSG
150 
WWUS73 KLMK 090804
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
304 AM EST Thu Feb 9 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092100-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
304 AM EST Thu Feb 9 2023 /204 AM CST Thu Feb 9 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph 
  expected.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JML
512 
WWUS73 KLMK 091714
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1214 PM EST Thu Feb 9 2023

KYZ033>043-045>049-054>057-065>067-100000-
/O.UPG.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
/O.NEW.KLMK.HW.W.0001.230209T1714Z-230209T2100Z/
Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Lebanon, Danville, Lancaster, 
Richmond, Campbellsville, Liberty, and Stanford
1214 PM EST Thu Feb 9 2023

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 65 mph.

* WHERE...Portions of east central, north central and south 
  central Kentucky.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ076>079-083-084-089>092-KYZ023>032-053-061>064-070>078-081-082-
100000-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Larue-Butler-Edmonson-Hart-Green-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Hodgenville, Morgantown, Brownsville,
Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
1214 PM EST Thu Feb 9 2023 /1114 AM CST Thu Feb 9 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph 
  expected.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EBW
834 
WWUS73 KLMK 092052
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
352 PM EST Thu Feb 9 2023

KYZ033>043-045>049-054>057-065>067-100000-
/O.CAN.KLMK.HW.W.0001.000000T0000Z-230209T2100Z/
/O.EXA.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Lebanon, Danville, Lancaster, 
Richmond, Campbellsville, Liberty, and Stanford
352 PM EST Thu Feb 9 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central, north central and south 
  central Kentucky.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ023-026-027-061-062-070>075-092200-
/O.CAN.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Hancock-Ohio-Grayson-Butler-Edmonson-Logan-Warren-Simpson-Allen-
Barren-Monroe-
Including the cities of Lewisport, Hawesville, Hartford, 
Leitchfield, Morgantown, Brownsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
and Tompkinsville
252 PM CST Thu Feb 9 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria and will continue to
gradually diminish through the evening hours. 

$$

INZ076>079-083-084-089>092-KYZ024-025-028>032-053-063-064-076>078-
081-082-100000-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble-
Larue-Hart-Green-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, 
Louisville, La Grange, Bedford, Milton, Hodgenville, Horse Cave, 
Greensburg, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
352 PM EST Thu Feb 9 2023 /252 PM CST Thu Feb 9 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of and south central Indiana and north 
  central and south central Kentucky. 

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EBW
709 
WWUS73 KLMK 100001
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
701 PM EST Thu Feb 9 2023

INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-053>057-
063>067-076>078-081-082-100115-
/O.EXP.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble-
Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-
Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, 
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, 
Danville, Lancaster, Richmond, Horse Cave, Greensburg, 
Campbellsville, Liberty, Stanford, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
701 PM EST Thu Feb 9 2023 /601 PM CST Thu Feb 9 2023/

...WIND ADVISORY HAS EXPIRED...

Although gusty winds will continue for a few more hours, they 
will remain primarily below advisory level.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:48 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 7, 11:48 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1248 AM EST Wed Feb 8 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 757 PM EST Tue Feb 7 2023

A cold front currently bisects the CWA from SW to NE, and will
continue to slowly sink southeastward through the area. Meanwhile,
light showers are riding roughly parallel to the frontal boundary
across southern IN and northern KY. The main low level jet core is
expected to steadily weaken and shift eastward into tonight. As this
occurs, the main axis of showers is expected to shift along and
south of the Ohio River over the next few hours, before ending over
the Bluegrass counties a couple/few hours after Midnight. The going
forecast has this handled well, only made minor tweaks to account
for recent obs/trends, and to increase current pops up into the
likely range generally along the Ohio River over the next hour or
two.

&&

.Short Term...(This evening through Wednesday)
Issued at 310 PM EST Tue Feb 7 2023

Scattered light rain showers are expected tonight as a weakening
cold front moves south across the region. More substantial and
widespread rain will spread into the Ohio Valley on Wednesday as low
pressure develops over the Red River Valley and moves into the
Ozarks.

Weak sfc cold front is draped across southern Illinois and central
Indiana, with light rain showers along and ahead of it as it presses
southeastward. Not much of a temperature contrast across the front,
nor very strong convergence, so look for light and somewhat spotty
precip as the boundary moves south into Kentucky. Precip amounts
will be less than a tenth of an inch but plenty of cloud cover
should limit the overnight drop in temps.  Look for an unseasonably
mild night with most locations bottoming out in the 40s.

By Wednesday morning the boundary will be hung up somewhere near the
Kentucky/Tennessee border. Closed upper low kicking eastward across
the Texas Panhandle will support sfc cyclogenesis over the Red River
Valley, with precip expanding eastward ahead of what will then be a
warm front as isentropic lift develops. By mid/late afternoon the
most widespread coverage will be west of I-65, while it could remain
much more spotty toward Lake Cumberland and the I-75 corridor.  The
strongest low-level jetting associated with the warm conveyor belt
will remain to our west through at least 00Z Thursday, so will hold
out any mention of thunder and keep winds on the more modest side
through the day.

.Long Term...(Wednesday night through Tuesday)
Issued at 320 PM EST Tue Feb 7 2023

Key Messages...

1. Widespread rain Wednesday night into Thursday with embedded
thunder possible

2. Gusty south/southwesterly winds of 40-50+ mph Wednesday Night
into Thursday

It has been well advertised by now, but a progressive mid level
shortwave will be riding up the Mississippi River Wednesday night,
tracking a deepening sfc low through central Missouri and Illinois.
A warm front extending to the east of the sfc low will be bisecting
the region Wednesday night, with isentropic lift supporting
increasing rain chances as a strengthening low level jet pulls deep
Gulf moisture into the Ohio Valley. Dewpoints creeping up into the
mid to upper 50s, we'll likely see PWATs exceed 1.3-1.4", around 250-
300% of normal PWAT anomalies. Despite the impressive moisture
fetch, QPF continues to be lowered with each forecast issuance as
this event increasingly becomes more of a wind event. Now QPF
amounts range from a few tenths east of I-65, to close to three-
quarters of an inch west of I-65. Model soundings and SREF Plumes
continue to show some weak instability, though a stable layer near
the sfc will keep instability elevated for Wednesday night ahead of
the cold front. Will keep isolated thunder wording going in the
forecast. With the lowering QPF, flood issues appear generally
unlikely for the majority of the region, though any isolated
convective precip rates could put down a localized higher amount of
rain. Known problematic areas and nuisance flooding is still
possible, but not the main threat to be concerned about.

Main hazard with this wave will be the gusty winds, which guidance
suggests is solid Wind Advisory criteria. The low level jet will
continue to strengthen as we get into early Thursday morning, likely
seeing 850mb winds around 60-70kts. ECMWF Extreme Forecast Index
continues to highlight our area for wind gusts, with the peaks in
the index and shift of tails centered just to the north of Kentucky.
Additionally, anomalies have increased in the NAEFS ensembles
situational awareness, with 99 percentile for climatological 850mb
winds mainly focused over the Bluegrass and into Ohio. This results
in growing confidence of at least wind advisory gradient wind gusts
of 40-50+, with the potential for locally higher gusts in the high-
end advisory range. Sustained winds of 25-30 mph is possible. A line
of showers and embedded thunder should be pushing through the region
around 12z Thu, and convective enhancement could result in wind
gusts near severe thresholds, possibly causing disruptions to the
Thursday morning commute. Power outages are possible on Thursday
too.

Winds will remain gusty through much of Thursday as the sfc low
departs off to our northeast. We'll eventually see winds begin to
relax by the late afternoon or evening hours. Precip chances will
quickly taper off from west to east by the afternoon as the system
pushes further away. Temps on Thursday will top out in the low 60s
across the board.

Dry weather will be short-lived for us as another shortwave looks to
approach the region by Friday night. P-types will likely start out as
rain, but will possibly transition over to at least a light wintry
mix as CAA on the back end of the low filters in by Friday night or
Saturday morning. The system will be lacking any substantial
moisture, so QPF remains fairly light. High pressure moves in to
close out the weekend, with Sunday looking like a nice day with
temps back in the 50s and sunny skies.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1245 AM EST Wed Feb 8 2023

Mostly dry weather expected through the overnight period and into
Wednesday, with just some isolated light rain showers possible.
Periods of MVFR ceilings will be possible overnight, generally at
LEX and BWG. As we move into Wednesday, have trended more optimistic
with VFR conditions prevailing through much of the day. Winds
initially out of the north tonight will shift around to the east by
Wednesday early afternoon, then continuing around to the south with
wind speeds picking up noticeably towards the end of the TAF period.
By the end of this TAF period, sustained wind speeds will be in the
15-20 kt range along with gusts of 25-30+ kts and will continue to
strengthen Wednesday night into Thursday. Precipitation chances will
increase at KHNB and KSDF after 09/00Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...BJS
Short Term...RAS
Long Term...CJP
Aviation...JML
Hazardous weather outlook, Feb 7, 2:36 PM CST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
336 PM EST Tue Feb 7 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
336 PM EST Tue Feb 7 2023 /236 PM CST Tue Feb 7 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong low pressure system will bring widespread rain and embedded
thunderstorms to the region Wednesday into Thursday. Additionally,
non-thunderstorm wind gusts of 40 to 50+ mph will be possible late
Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Wednesday or Wednesday night.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS/CJP

Nearby

Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.